Return to the Health Forum | Post a Follow-Up

 o
Selling of lower extremities - what is condition called

Posted by albert_135 (My Page) on
Sun, Feb 18, 07 at 12:59

What is the condition called where the lower extremities, top of feet below ankles, sometimes ankles an slightly above, get swelling in afternoon and evenings especially after walking or standing or upright activity.

Senior adult male, rather good health.

I want to tell the doctor what my complaint is but it is hardly noticable in the day when the doctor is avaible.


Follow-Up Postings:

 o
RE: Selling of lower extremities - what is condition called

It is called peripheral edema - but there are many, many possible causes - some serious, some not. You can try getting more exercise, getting up and moving around after sitting for a while, elevating your legs, eating less salt, and wearing support stockings. If that doesn't work your doctor will have to look for the root problem.


 o
RE: Selling of lower extremities - what is condition called

It does seem to come on with age to the person that simply doesn't get around as much. It's causes, like devorah posted, can be from a lot of things. Edema can be a little tricky so you really need to see your doctor about it. If you are taking any sort of medication, it could just need a change.

Edema by itself, unless it gets VERY extreme, is not dangerous. But it can be an indication that something is just not right. Your doctor will probably tell you to cut out salt and high salt foods and to get more exercise. He may give you a diurectic, (commonly called water pills) If this doesn't help, he will look closer at the problem. He doesn't need to "see" it, but he does need to know that it is happening.


 o
RE: Selling of lower extremities - what is condition called

I don't think I would want to sell my lower extremities, I am kind of attached to my feet!!! ;-) (Sorry, couldn't resist!)

Devorah is right about the salt intake and sitting with your feet elevated. Sodium is the main cause of most swelling in extremities, but I would see your doctor if it is painful or doesn't change.

Good luck!


 o
RE: Selling of lower extremities - what is condition called

My feet and ankles swelled until I thought the skin would burst. It was caused from taking prednisone plus it was during very hot weather. My pharmacist told me elevate my feet and legs and to drink lots of water. Good water in, bad water out. It did help.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here